Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 159, NWS Louisville, KY

July 27, 20144 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2014, 11:23 AM EDT for 4 counties in Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 11:23 AM EDT (15:23 UTC)
Expired
Jul 27, 2014, 11:55 AM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bourbon County, KY, Fayette County, KY, Scott County, KY, Woodford County, KY

The radar

The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 11:25 AM EDTTSTM WND DMG4 E Midway, KYTREES DOWN... ROOF OF BARN PARTIALLY TORN OFF.
Jul 27, 11:39 AM EDTHAIL 1.755 Nnw Lexington, KYSIGNIFICANT DAMAGE TO CORN...SOYBEAN...AND TOBACCO CROPS AT UK NORTH RESEARCH FARM. REPORTED BY UNIVERSITY AG DEPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WUUS53 KLMK 271523
SVRLMK
KYC017-067-209-239-271555-
/O.NEW.KLMK.SV.W.0159.140727T1523Z-140727T1555Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1155 AM EDT

* AT 1123 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GEORGETOWN...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GEORGETOWN...HIGHLANDS...THOROUGHBRED ACRES...BRYAN STATION...
  PARIS...HERDON...STONE HEDGE ESTATES...YARNALLTON...BRACKTOWN...
  CLABBER BOTTOM...DONERAIL...SPINDLETOP ESTATES...GREENDALE...NEW
  ZION...NEWTOWN...GEORGETOWN SCOTT COUNTY AIRPORT...MATTOXTOWN...
  CENTERVILLE AND LORADALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 8428 3805 8429 3812 8475 3830 8470
      3822 8425
TIME...MOT...LOC 1524Z 283DEG 33KT 3819 8460

HAIL...1.25IN
WIND...60MPH

$$

MJ
3 follow-up statements
550 
WWUS53 KLMK 271529
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 AM EDT SUN JUL 27 2014

KYC239-271539-
/O.CAN.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
WOODFORD KY-
1129 AM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3807 8428 3805 8429 3810 8463 3812 8465
      3812 8464 3813 8465 3815 8465 3826 8460
      3822 8425
TIME...MOT...LOC 1529Z 283DEG 33KT 3816 8455

$$

KYC017-067-209-271555-
/O.CON.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
SCOTT KY-BOURBON KY-FAYETTE KY-
1129 AM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FAYETTE...SOUTHWESTERN BOURBON AND SOUTHEASTERN SCOTT COUNTIES UNTIL
1155 AM EDT...

AT 1128 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGETOWN...
AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HIGHLANDS...THOROUGHBRED ACRES...BRYAN STATION...CLABBER BOTTOM...
DONERAIL...SPINDLETOP ESTATES...GREENDALE...NEW ZION...NEWTOWN...
GEORGETOWN SCOTT COUNTY AIRPORT...MATTOXTOWN...CENTERVILLE...
LORADALE...ELMENDORF...JIMTOWN...MUIR...HUTCHISON...FENWICK...
MONTEREY AND AVON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 8428 3805 8429 3810 8463 3812 8465
      3812 8464 3813 8465 3815 8465 3826 8460
      3822 8425
TIME...MOT...LOC 1529Z 283DEG 33KT 3816 8455

HAIL...1.75IN
WIND...60MPH

$$

MJ
683 
WWUS53 KLMK 271542
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT SUN JUL 27 2014

KYC017-209-271552-
/O.CAN.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
SCOTT KY-BOURBON KY-
1142 AM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOURBON AND
SOUTHEASTERN SCOTT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3805 8429 3810 8463 3812 8463 3813 8461
      3821 8438 3818 8436 3816 8437 3813 8437
      3812 8438 3808 8433 3809 8432 3808 8430
      3806 8428
TIME...MOT...LOC 1542Z 283DEG 33KT 3813 8440

$$

KYC067-271555-
/O.CON.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
FAYETTE KY-
1142 AM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FAYETTE COUNTY UNTIL 1155 AM EDT...

AT 1139 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THOROUGHBRED
ACRES...AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MUIR...FENWICK AND AVON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3805 8429 3810 8463 3812 8463 3813 8461
      3821 8438 3818 8436 3816 8437 3813 8437
      3812 8438 3808 8433 3809 8432 3808 8430
      3806 8428
TIME...MOT...LOC 1542Z 283DEG 33KT 3813 8440

HAIL...1.75IN
WIND...60MPH

$$

MJ
781 
WWUS53 KLMK 271554
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 AM EDT SUN JUL 27 2014

KYC067-271604-
/O.EXP.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
FAYETTE KY-
1154 AM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE COUNTY WILL
EXPIRE AT 1155 AM EDT/1055 AM CDT/...

LAT...LON 3805 8429 3810 8463 3812 8463 3813 8461
      3821 8438 3818 8436 3816 8437 3813 8437
      3812 8438 3808 8433 3809 8432 3808 8430
      3806 8428
TIME...MOT...LOC 1554Z 283DEG 33KT 3810 8426

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:33 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 27, 9:33 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 AM EDT Sun Jul 27 2014

...Mesoscale Update...
Issued at 932 AM EDT Sun Jul 27 2014

Updated the forecast this morning to account for ongoing trends.
Convection continues to develop across central KY early this morning
as the low-level jet continues to impinge upon a lingering outflow
boundary/effective weak warm front.  Much of this convection remains
elevated at this time due to overnight convection and surface
temperatures in the lower 70s.  However, the capped warm sector has
already pushed ENE into western Kentucky (into BWG as of this
writing) and will continue to try and push northeast into central KY
through the late morning and early afternoon hours.  It appears the
best chance for renewed surface-based convection will be along a
pre-frontal trough, which is currently just south of Saint Louis
northeast toward Indianapolis.

The storms that can form will be fighting a decent mid-level cap,
and with effective shear of 50-60 knots oriented orthogonal to the
surface forcing, these factors will favor initial supercell
development.  With the EML advecting in dry air aloft and steep
mid-level lapse rates, large hail appears to be the main threat
along with damaging winds.  An isolated tornado is also possible
given mostly speed shear in the low-levels, but the greatest tornado
threat will likely reside across eastern KY where low-level flow
will be more favorably backed.  It must be said, all of this is
quite conditional if we can see some breaks in the clouds before the
trough moves in.  It appears the better diurnal heating by the time
the trough moves in will be south of the Ohio River, with the
greatest threat appearing to be across south-central KY. Certainly a
complex forecast, and will continue to update as needed.

.SHORT TERM (Now through Monday)...
Issued at 359 AM EDT Sun Jul 27 2014

...Severe weather threat continues this morning through much of
today...

Currently:

The MCS that rolled through the forecast area late Saturday night
has not stopped convection from re-firing in a line extending
currently from roughly Daviess County, IN southeastward through
Elizabethtown, KY. These storms have developed near theta-e
advecting in from the west, along with an increase of low-level
PWATs, per the CIMMS NearCast model. This cluster has all of the
features of being severe; however, latest available AMDAR soundings
show a shallow stable layer, which may help to keep the worst of the
winds aloft. Regardless, the concern is certainly there that despite
that these storms should be primarily elevated, they seem to be able
to overcome the layer and go surface-based. An additional concern
that was not present with the previous MCS is that a directional
shear component has been added to the increase in speed shear as the
low-level jet ramps up and surface southerly winds persist.

Today:

Continued uncertainty exists for the exact evolution of today's
storms, although given how easily convection was able to develop
overnight and how quickly the local atmosphere was able to recover
behind the MCS, this is concerning given all of the other parameters
that will line up to create a severe threat for much of central KY
and south-central IN. The worked over atmosphere has not stopped
storm development. Models are showing 0-6km bulk shear today will be
increasing from approximately 30kts. in southern KY to 50kts. north
of the Ohio River to 40kts in the south to 60kts. in the north by
late today. SBCAPE, while some already exists this morning, will
increase to over 2500 J/kg under the sun today. The focus of where
storms will develop and how they'll move will be a short-term,
mesoscale based forecasting approach as they ride leftover
boundaries and wherever the greater instability sets up, which
currently looks to be in southern and eastern KY. Hi-res models are
showing multiple rounds of storms but clearing out by late this
afternoon. Think this will be more dependent on the timing of the
front. The mode early on could be discrete supercells, congealing
into potentially a broken line as they merge and coalesce with one
another. The primary concern for any severe storms today will be
damaging winds and heavy to torrential rainfall, with secondary
concerns for hail and potentially an isolated tornado.

Highs today are expected to reach the upper 80s in the north and the
low 90s in the south, despite any cloud cover as the WAA pipeline
remains at full blast until the fropa.

Tonight through Monday:

Once the well-advertised cold front pushes through (expected to be
through the forecast area by tonight), the storms will go with it,
leaving clearing skies and a dry forecast for the overnight period.
However, clouds will clutter the skies once more on Monday with a
chance for showers, especially in the Bluegrass region and locations
east of I-65. This is as the upper low spins down into the region,
which will also bring significantly cooler temperatures. Look for
lows to range from the lower 60s in the north to the upper 60s in
the southeast. Highs on Monday will range from the mid 70s in the
north to around the 80 degree mark in the south.

.LONG TERM (Monday Night through Saturday)...
Issued at 245 AM EDT Sun Jul 27 2014

An amplified pattern over the CONUS will persist this week with
troughing noted over the Midwest providing unseasonably cool
weather.

Tues-Thurs we'll be dry with sfc high pressure in the area.
Tuesday's highs will flirt with record cold highs which are in the
70s at climate stations.  Forecast highs for Tuesday range from
73-79 across the area.   We'll then see a little bit of a warm-up
into the upper 70s and lower 80s for Wed/Thu.  Night time lows will
be in the upper 50s and lower 60s.

By Friday, the pattern looks to attempt to become more a of a split
flow with an upper low attempting to be cut off over the Midwest.
As shortwaves increase in the trough and upper low toward the end of
the week, rain/storm chances will re-emerge with on and off
showers/storms possible through the weekend.

&&

.AVIATION (12Z TAF Update)...
Issued at 651 AM EDT Sun Jul 27 2014

Difficult forecast for today as ongoing convection causes
uncertainty in how convection will evolve later today. A surface low
is progged over central IL and moving toward the NE. Aloft,
upper-level low pressure is rotating down from the NW as a deep
Canadian trough primes to take over the region.

Strong to severe thunderstorms will continue to threaten all three
terminals but given the uncertainty in timing, have not included
specifics other than VCTS (but even this is likely to change
throughout the day). Amendments will need to be made as storms
develop and threaten the terminals. The fropa is expected to have
cleared all three terminals sometime or shortly after 00Z Monday and
will take with it storm activity.

Winds will be a concern during the day as 15 to 20 knot
southwesterly gradient winds are expected with higher gusts. Winds
could be higher in or around any storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........KJD
Short Term.....lg
Long Term......AMS
Aviation.......lg
Hazardous weather outlook, Jul 27, 9:38 AM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 AM EDT SUN JUL 27 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281345-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
938 AM EDT SUN JUL 27 2014 /838 AM CDT SUN JUL 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON...ESPECIALLY SOUTH OF THE OHIO RIVER. THE PRIMARY
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY
AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/AMS

In the hours before

Special weather statement, Jul 27, 8:29 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 AM EDT SUN JUL 27 2014

KYZ045-046-271300-
NELSON KY-WASHINGTON KY-
829 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 828 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BARDSTOWN...AND MOVING
SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MAUD AND BOOKER...
  HARDESTY AND MOORESVILLE...
  LITSEY AND PULLIAM...
  PLEASANT GROVE AND THOMPSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3785 8500 3768 8515 3786 8545 3793 8538
TIME...MOT...LOC 1229Z 301DEG 34KT 3786 8535

TWF
Local storm report, Jul 27, 9:05 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     MILTON                  38.71N  85.37W
07/27/2014                   TRIMBLE            KY   FIRE DEPT/RESCUE

            TREES SNAPPED AND UPROOTED AND A LARGE TREE IS BLOCKING
            HWY 421 AT MILTON HILL.

&&

EVENT NUMBER LMK1400713

RL
Special weather statement, Jul 27, 9:22 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 AM EDT SUN JUL 27 2014

KYZ047-055-056-271350-
BOYLE KY-GARRARD KY-MERCER KY-
922 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND WIND GUSTS UP TO 40 MPH...

AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HARRODSBURG...AND MOVING EAST-SOUTHEAST AT
40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE POSSIBLE WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  LANCASTER...
  HARRODSBURG...
  MARKSBURY AND MARCELLUS...
  THREE FORKS...
  HYATTSVILLE AND MCCREARY...
  LOWELL AND HACKLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3749 8444 3754 8454 3760 8462 3763 8469
      3761 8470 3775 8498 3783 8490 3769 8446
      3764 8442 3762 8442 3762 8440 3759 8439
TIME...MOT...LOC 1321Z 287DEG 37KT 3769 8477

TWF
Special weather statement, Jul 27, 11:07 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 AM EDT SUN JUL 27 2014

KYZ035>037-040>042-049-271550-
BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN KY-HARRISON KY-SCOTT
KY-WOODFORD KY-
1107 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS MOVING INTO THE BLUEGRASS REGION
OF CENTRAL KENTUCKY...

AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
CYNTHIANA TO 6 MILES WEST OF GEORGETOWN TO 5 MILES NORTHWEST OF
FRANKFORT...AND MOVING SOUTHEAST AT 55 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  EWALT CROSSROADS AND CURRENTSVILLE...
  BLACKS CROSSROADS AND YARNALLTON...
  ELMENDORF AND VILEY...
  BUNKER HILL AND PLUM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3818 8398 3812 8407 3798 8399 3794 8407
      3795 8447 3825 8500 3827 8472 3841 8439
      3824 8406 3823 8406 3820 8398
TIME...MOT...LOC 1507Z 302DEG 48KT 3831 8439 3822 8462
          3822 8491

MJ
Special weather statement, Jul 27, 11:09 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1109 AM EDT SUN JUL 27 2014

KYZ034-038-039-045-047-271555-
ANDERSON KY-MERCER KY-NELSON KY-SHELBY KY-SPENCER KY-
1109 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PENNY SIZE HAIL...AND 50 MPH WINDS MOVING ACROSS SPENCER
COUNTY KENTUCKY...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TAYLORSVILLE...AND MOVING EAST AT 60 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  LAWRENCEBURG...
  VAN BUREN AND MOUNT EDEN...
  DRYDOCK AND GLENSBORO...
  FOX CREEK AND HICKORY GROVE...
  MCBRAYER AND NEVIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3788 8485 3790 8511 3792 8512 3791 8513
      3793 8542 3811 8539 3809 8485
TIME...MOT...LOC 1509Z 277DEG 54KT 3801 8528

MJ
Local storm report, Jul 27, 11:23 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             TAYLORSVILLE            38.03N  85.34W
07/27/2014  E1.50 INCH       SPENCER            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1400714

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:05 PM EDTSpecial Weather StatementLMKHenry, Oldham30 min
Jul 26, 9:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade30 min
Jul 26, 9:46 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade39 min
Jul 26, 9:56 PM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more89 min
Jul 26, 10:08 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Spencer47 min
Jul 26, 10:17 PM EDTAreal Flood AdvisoryLMKJefferson88 min
Jul 26, 10:30 PM EDTSevere Thunderstorm WarningLMKAnderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more40 min
Jul 26, 10:32 PM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby28 min
Jul 26, 10:34 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue31 min
Jul 26, 10:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor29 min
Jul 26, 11:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more30 min
Jul 26, 11:11 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Lincoln, Marion and 1 more29 min
Jul 26, 11:26 PM EDTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more39 min
Jul 26, 11:27 PM EDTSpecial Weather StatementLMKFayette, Woodford28 min
Jul 26, 11:30 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more30 min
Jul 26, 11:44 PM EDTSpecial Weather StatementLMKHarrison, Nicholas46 min
Jul 27, 12:01 AM EDTSpecial Weather StatementLMKCasey, Garrard, Lincoln, Russell29 min
Jul 27, 12:14 AM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas31 min
Jul 27, 3:04 AM EDTSevere Thunderstorm WarningLMKMeade41 min
Jul 27, 3:12 AM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade43 min
Jul 27, 3:52 AM EDTSpecial Weather StatementLMKBullitt, Larue, Meade, Nelson43 min
Jul 27, 4:00 AM EDTSevere Thunderstorm WarningLMKMeade40 min
Jul 27, 4:25 AM EDTAreal Flood AdvisoryLMKMeade3 hr
Jul 27, 4:52 AM EDTSpecial Weather StatementLMKHardin, Meade28 min
Jul 27, 4:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin38 min
Jul 27, 4:58 AM EDTFlash Flood WarningLMKMeade2 hr
Jul 27, 5:04 AM EDTSevere Thunderstorm WarningLMKHardin31 min
Jul 27, 5:12 AM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson28 min
Jul 27, 5:32 AM EDTSpecial Weather StatementLMKGreen, Hart43 min
Jul 27, 5:41 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Jul 27, 5:42 AM EDTAreal Flood AdvisoryLMKHardin, Larue, Nelson2 hr
Jul 27, 6:07 AM EDTSpecial Weather StatementLMKAdair, Metcalfe28 min
Jul 27, 6:20 AM EDTAreal Flood AdvisoryLMKBreckinridge, Hardin3 hr
Jul 27, 7:25 AM EDTSevere Thunderstorm WarningLMKTrimble30 min
Jul 27, 7:48 AM EDTAreal Flood AdvisoryLMKBullitt, Jefferson, Spencer117 min
Jul 27, 7:51 AM EDTAreal Flood AdvisoryLMKTrimble114 min
Jul 27, 7:58 AM EDTSpecial Weather StatementLMKHenry, Trimble32 min
Jul 27, 8:29 AM EDTSpecial Weather StatementLMKWashington31 min
Jul 27, 9:22 AM EDTSpecial Weather StatementLMKGarrard, Mercer28 min
Jul 27, 9:32 AM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Mercer28 min
Jul 27, 11:07 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Scott43 min
Jul 27, 11:09 AM EDTSpecial Weather StatementLMKAnderson, Spencer46 min
Jul 27, 11:19 AM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Shelby, Spencer, Woodford31 min
Jul 27, 11:34 AM EDTSpecial Weather StatementLMKJefferson31 min
Jul 27, 11:35 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette30 min
Jul 27, 11:51 AM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 27, 12:01 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison34 min
Jul 27, 12:02 PM EDTSpecial Weather StatementLMKShelby28 min
Jul 27, 12:21 PM EDTSevere Thunderstorm WarningLMKClark7 min
Jul 27, 12:23 PM EDTSpecial Weather StatementLMKHarrison32 min
Jul 27, 12:28 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott32 min
Jul 27, 12:34 PM EDTSpecial Weather StatementLMKHart31 min
Jul 27, 12:51 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas29 min
Jul 27, 1:02 PM EDTSevere Thunderstorm WarningLMKGreen, Hart33 min
Jul 27, 1:18 PM EDTSpecial Weather StatementLMKLincoln12 min
Jul 27, 1:29 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Russell31 min
Jul 27, 2:05 PM EDTSpecial Weather StatementLMKRussell30 min
Jul 27, 2:07 PM EDTSevere Thunderstorm WarningLMKAdair, Russell23 min
Jul 27, 2:10 PM EDTSpecial Weather StatementLMKClark, Fayette30 min
Jul 27, 2:25 PM EDTTornado WarningLMKRussell19 min
Jul 27, 3:17 PM EDTSpecial Weather StatementLMKCasey28 min
Jul 27, 3:24 PM EDTSevere Thunderstorm WarningLMKCasey, Russell21 min
Jul 27, 4:08 PM EDTSpecial Weather StatementLMKAdair, Russell32 min
Jul 27, 4:17 PM EDTSpecial Weather StatementLMKCumberland28 min
Jul 27, 4:21 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe29 min
Jul 27, 4:36 PM EDTSpecial Weather StatementLMKCumberland29 min
Jul 27, 4:41 PM EDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe29 min
Jul 27, 4:43 PM EDTSpecial Weather StatementLMKRussell32 min
Jul 27, 4:46 PM EDTSevere Thunderstorm WarningLMKRussell19 min
Jul 27, 4:53 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell32 min
Jul 27, 5:11 PM EDTSpecial Weather StatementLMKMonroe29 min
Jul 27, 7:23 PM EDTSevere Thunderstorm WarningLMKNicholas22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.